MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01C
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete event site name - (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after approximately one day of intra-aortic balloon (iab) therapy the console generated an unable to calibrate optical sensor alarm.The customer adjusted the iab but received the same alarm.Therapy was continued with the console in ecg trigger.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter.The extender tubing was returned.The sheath was returned attached approximately 41.6cm from the iab.The inner lumen was found to be occluded with dried blood.The occlusion was unable to be cleared.A sensor output test was performed and a pressure reading could not be obtained.The technician then used an optical light to detect any breaks in the sensor's optical fiber and no breaks were observed along the length of the optical fiber.The evaluation confirmed the reported sensor failure.However, we are unable to determine how this failure may have occurred and has been escalated to respective supplier to determine a root cause.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint#: (b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter.The extender tubing was returned.The sheath was returned attached approximately 41.6cm from the iab.The inner lumen was found to be occluded with dried blood.The occlusion was unable to be cleared.A sensor output test was performed and a pressure reading could not be obtained.The technician then used an optical light to detect any breaks in the sensor's optical fiber and no breaks were observed along the length of the optical fiber.The evaluation confirmed the reported sensor failure.The root cause is addressed under scar 21-f-scar-14; in which it was found that the optical fiber was broken inside the connector assembly.Total preventive maintence was implemented for the eddy dispenser to establish a frequency maintenance using maximo platform.Additionally, weighing method improvement was implemented to ensure correct epoxy amount was placed into sensor cable connectors.An additional corrective action was guard installation with automatic motion on eddy dispenser to prevent take out connectors during epoxy injection cycle.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.

Brand Name
SENSATION 7FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16133902
Report Number2248146-2023-00031
Device Sequence Number14284508
Product Code DSP
UDI-Device Identifier10607567109374
UDI-Public10607567109374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model Number0684-00-0470-01C
Device Catalogue Number0684-00-0434
Device Lot Number3000160790
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer04/05/2023
04/30/2024
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date04/05/2023
05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight94 KG